Please use this identifier to cite or link to this item: https://hdl.handle.net/20.500.11851/1652
Title: Conditioning analysis of nonlocal integral operators in fractional Sobolev spaces
Authors: Aksoylu, Burak
Ünlü, Zuhal
29230
Keywords: Condition number
 Nonlocal operators
 Peridynamics
 Nonlocal diffusion
 Toeplitz matrix
 The Gerschgorin circle theorem
 Preconditioning
Issue Date: Mar-2014
Publisher: Society for Industrial and Applied Mathematics Publications
Source: Aksoylu, B., & Unlu, Z. (2014). Conditioning analysis of nonlocal integral operators in fractional Sobolev spaces. SIAM Journal on Numerical Analysis, 52(2), 653-677.
Abstract: We study the conditioning of nonlocal integral operators with singular and integrable kernels in fractional Sobolev spaces. These operators are used, for instance, in peridynamics formulation and nonlocal diffusion. In one dimension (1D), we present sharp quantification of the extremal eigenvalues in all three parameters: size of nonlocality, mesh size, and regularity of the fractional Sobolev space. We accomplish sharpness both rigorously and numerically. For the minimal eigenvalue, we obtain sharpness analytically by using a nonlocal characterization of Sobolev spaces. We verify this estimate by exploiting the Toeplitz property of the stiffness matrix. However, the analytical approach fails to give sharp quantification of the maximal eigenvalue. Hence, in 1D, we take an algebraic approach by directly working with the stiffness matrix entries, which have complicated expressions due to all three parameters. We systematically characterize the nonzero entries and dramatically simplify their expressions by using convenient algebra. We establish the zero row sum property of the stiffness matrix and negativity of the off-diagonal entries. Eventually, we arrive at sharpness through the use of the Gerschgorin circle theorem.
URI: https://doi.org/10.1137/13092407X
https://hdl.handle.net/20.500.11851/1652
ISSN: 0036-1429
Appears in Collections:Matematik Bölümü / Department of Mathematics
Scopus İndeksli Yayınlar Koleksiyonu / Scopus Indexed Publications Collection
WoS İndeksli Yayınlar Koleksiyonu / WoS Indexed Publications Collection

Show full item record

CORE Recommender

SCOPUSTM   
Citations

29
checked on Dec 29, 2022

WEB OF SCIENCETM
Citations

28
checked on Feb 4, 2023

Page view(s)

2
checked on Feb 6, 2023

Google ScholarTM

Check

Altmetric


Items in GCRIS Repository are protected by copyright, with all rights reserved, unless otherwise indicated.